Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes red purplish knuckle?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10445 Questions
Question
The knuckle on my right red finger is red to purplish it isnt swollen and it doesnt hurt. Should I be concerned? Also on that same side..I have a pinkish slightly raised rash on my right wrist and arm that looks like eczema
Posted Thu, 21 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 15 minutes later
Brief Answer:
Due to inflammation

Detailed Answer:
Hello,
Thanks for posting your query.
The red knuckles are likely to be due to an inflammation if there is no history of injury to the area. Doing a hot fomentation and taking an anti inflammatory like ibuprofen after three meals will help in decreasing the redness. You can also give rest to the finger and apply a local analgesic gel on the area for relief.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor